Lithium

What is Lithium?

Lithium is an inorganic metal.It has only one indication in medicine.It is used in bipolar illness.The side effects of lithium are hypothyroidism, nephrogenic diabetes insipidus, derangement of renal functions.Patients on lithium should get their renal functions done regularly.

Questions and answers on "Lithium"

Is it safe for my husband to take lithium oratate and/or aswaghanda and blood pressure medication if he takes his blood pressure medication in the morning and the others at night?

doctor1 MD

Brief Answer:
That’s totally fine!

Detailed Answer:
HI,

I have reviewed these medications individually and collectively. It is safe for your husband to take all together...blood pressure in the morning and lithium orate and/or aswaghanda in the evenings. No adverse effects are anticipated.

I wish...

Read Full Thread   Ask a Doctor Now

Is 1800mgs of Lithium a lot for a 12yr boy a lot, he's been on it for 3-4yrs?

doctor1 MD

Brief Answer:
The dose of 1800 mg is high as per my opinion

Detailed Answer:
Hello thanks for asking from HCM

Yes 1800 mg dose of Lithium is high for a 12 year old boy. But whether he should be given this dose or not depends upon his clinical condition.

If his Lithium levels are in normal...

Read Full Thread   Ask a Doctor Now

Can I take Lithium Oratate with Clonazapam?

doctor1 MD

Brief Answer:
You can take

Detailed Answer:
Hi,

Thanks for writing to us.

I do not think there should be any problem in taking lithium oratate with clonazepam. You can take it.

For other supplements I need to know details of the supplements.

Hope I have answered your query, I will be happy to...

Read Full Thread   Ask a Doctor Now

I am wondering if I can up my latuda from 40mgs to 60mgs I take it with my lithium for bipolar disorder I tried to contact my phyciatrist but he is gone away until the 8 of October I just felt so good taking only the 40 for over a month but now I am feeling down again and a bit paranoid

doctor1 MD

Brief Answer:
can increase the dose.

Detailed Answer:
Hello
Welcome here.
I can understand your concerns.

The XXXXXXX recommended dose of latuda is 120mg/day.

If 40mg has worked for you in past but is not working for you, I think you can increase the dose to 60mg.

You can take the increased dose...

Read Full Thread   Ask a Doctor Now

What would cause a decrease of lithium in your system. The dose has not been changed. Is lithium distributed in tablet form

doctor1 MD

Brief Answer:
See next

Detailed Answer:
Hi and welcome.
First, litium is not prescribed because of low concenatration in blood, but because of certain psychological disorders such as bipolar disorderfs, depression or mania. So lithium must be prescribed in such cases and not to treat lack of it....

Read Full Thread   Ask a Doctor Now

What can I take with parnate besides lithium if the parnate alone is not enough. And I am at maxium dosage for the drug

doctor1 MD

Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Parnate can safely be used with lithium. There is no reason you can't combine these medications, presumably to test bipolar depression.

Dr Sheppe

tinyurl.com/DrSheppeAnswers...

Read Full Thread   Ask a Doctor Now

Essential hand tremor persists 5 months after lithium cessation. Is a complete recovery possible? If yes, why is recovery so slow?

doctor1 MD

Brief Answer:
Tremor will subside.

Detailed Answer:
Hello and thanks for using HCM.

I have read your question and understand your concerns.

Tremor after Lithium use is a well known feature, but underlying mechanism is not fully understood.

Regarding to literature publications, Lithium induced...

Read Full Thread   Ask a Doctor Now

I was taking Lithium for a little over a month until my hair started to fall out in large hand fulls, so I stopped taking it. Is this a normal side effect ?

doctor1 MD

Brief Answer:
An occasional one

Detailed Answer:
Dear Ms, I have gone through your questions nd I understand your concerns , but unfourtanetly lithium can cause dry or thinning of the hair, and occasionally hair loss has been reported. So, it is possible that the increased fragility of your hair...

Read Full Thread   Ask a Doctor Now

Can lithium carbonate be taken on a pro re XXXXXXX basis for bipolar disorder? Meaning can it be taken irregularly on a "as needed" basis?

doctor1 MD

Brief Answer:
not at all, it must be taken regularly only

Detailed Answer:
Hello,

Thanks for writing to us.

Lithium is a mood stabilizer drug for bipolar disorder. It has very narrow therapeutic range. It works well at very narrow range of serum concentration in body. Below the level it is not...

Read Full Thread   Ask a Doctor Now

Had an EKG today.slow sinus rhythm Heartrate-53-which is very low for me. , possible LVH, slight right precordial disturbance and small negative T in V2V3

I take lithium,TRizvir, valtrex, wellbutrin , haldol- got EKG because DR. wants to change to geodon Should I be worried??

Thanks in advance, XXXXXXX

doctor1 MD

Brief Answer:
No

Detailed Answer:
no doesn't look anything abnormal. heart rate of 53 is acceptable. other changes are not very significant. I only want you to check your thyroid function to make sure you are not hypothyroid. As lithium can cause thyroid disturbances...

Read Full Thread   Ask a Doctor Now

Recent questions on  Lithium

doctor1 MD

I stopped taking lithium 675 gms / day suddenly 2 weeks ago after being on it for 18 months. i experienced constant stomach cramps and persistent diahrrea and a metalic smell from my stools . i m now experiencing return of severe depression . i m attempting to contact my psychiatrist to get advice as he did initially tell me to reduce to 450 gms which I did but above side effects persisted. Should I go back on it for a while and then come off it gradualiy? I t felt like i was being poisoned. The above side effects appeared about 6 weeks ago.

doctor1 MD

my son is 21 yrs old diagnosed with schizo-effecta and bi-polar disease and is takingc zyprexa 5mg PRN and 40mg every night on schedule, His PRN he takes up to 4 times a day along with depakote 1500mg @hs and lithium 900mg@hs,,,,,,,,can the zyprexa become toxic

doctor1 MD

I have been told that I have to have the iodine injection next week but I m scared of the side effects for example weight gain, as I suffer from depression and had a big problem liking me so to go back to be really over weight again would set me back so much. How best can I approach my doctor for her to understand that I think I would prefer the surgery.I don t know if I m making something out of nothing but I do know I can t go back to being big fat Mary. I m taking Lithium and other med s. Please help me?

doctor1 MD

hello im natalie i have been on 1250mg of lithium per day for 3 years i have stopped suddenly 3 days ago because im wanting to get pregnant soon. i feel fine however how long does it takes for the lithium to exit my blood stream completely? second question im on estelle 35 just so i know when my menstraul cycle is coming my next question is how long is a normal period becayse i think it only went for three day? thanks natalie:)

doctor1 MD

SIR I HAVE BEEN TAKING 2MG CLONAZEPAM SINCE 1998. MAY I BE TOLERENT TO IT? WITH IT I HAVE BEEN TAKING 400MG QUTIAPIN PLAIN +10MG ZOLFRESH+ 600MG GABANEURON SR AT NIGHT.I M OKAY WITH THIS DOSE FOR MY BIPOLAR/ SLEEP DISORDER . IS GABANEURO ADDICTIVE...

doctor1 MD

SIR I HAVE BEEN SUFFERING RADHER MORE BY INSOMNIA THAN BIPOLAR DISORDER SINCE1998.I HAVE BEEN TREATED BY PSYCHITRIST. MY DOSE WAS 1 -2MG CLONAZEPAM+75MG PROTHEDIN UPTO2005 2.2MG CLONAZEPAM+ 15 MG MIRTAZE THAN 30MG MIRTAGE UPTO2010. 3. 2MG...

doctor1 MD

Hi. I have been diagnosed at Stanford with hyperparathyroidism with large goiters growing up toward the carotid vein and down the inside lining of my throat. I have seven nodules, all non-malignant, but one on theR is 5 cm and new, not cancerous....

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy
Related Medical Topics